Convergence and asymptotic stabilization for some damped hyperbolic equations with non-isolated equilibria

Felipe Alvarez; Hedy Attouch

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 6, page 539-552
  • ISSN: 1292-8119

Abstract

top
It is established convergence to a particular equilibrium for weak solutions of abstract linear equations of the second order in time associated with monotone operators with nontrivial kernel. Concerning nonlinear hyperbolic equations with monotone and conservative potentials, it is proved a general asymptotic convergence result in terms of weak and strong topologies of appropriate Hilbert spaces. It is also considered the stabilization of a particular equilibrium via the introduction of an asymptotically vanishing restoring force into the evolution equation.

How to cite

top

Alvarez, Felipe, and Attouch, Hedy. "Convergence and asymptotic stabilization for some damped hyperbolic equations with non-isolated equilibria." ESAIM: Control, Optimisation and Calculus of Variations 6 (2010): 539-552. <http://eudml.org/doc/197368>.

@article{Alvarez2010,
abstract = { It is established convergence to a particular equilibrium for weak solutions of abstract linear equations of the second order in time associated with monotone operators with nontrivial kernel. Concerning nonlinear hyperbolic equations with monotone and conservative potentials, it is proved a general asymptotic convergence result in terms of weak and strong topologies of appropriate Hilbert spaces. It is also considered the stabilization of a particular equilibrium via the introduction of an asymptotically vanishing restoring force into the evolution equation. },
author = {Alvarez, Felipe, Attouch, Hedy},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Second-order in time equation; linear damping; dissipative hyperbolic equation; weak solution; asymptotic behavior; stabilization; weak convergence; Hilbert space.; second-order in time; asymptotic behavior; Hilbert space; linear abstract equation},
language = {eng},
month = {3},
pages = {539-552},
publisher = {EDP Sciences},
title = {Convergence and asymptotic stabilization for some damped hyperbolic equations with non-isolated equilibria},
url = {http://eudml.org/doc/197368},
volume = {6},
year = {2010},
}

TY - JOUR
AU - Alvarez, Felipe
AU - Attouch, Hedy
TI - Convergence and asymptotic stabilization for some damped hyperbolic equations with non-isolated equilibria
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/3//
PB - EDP Sciences
VL - 6
SP - 539
EP - 552
AB - It is established convergence to a particular equilibrium for weak solutions of abstract linear equations of the second order in time associated with monotone operators with nontrivial kernel. Concerning nonlinear hyperbolic equations with monotone and conservative potentials, it is proved a general asymptotic convergence result in terms of weak and strong topologies of appropriate Hilbert spaces. It is also considered the stabilization of a particular equilibrium via the introduction of an asymptotically vanishing restoring force into the evolution equation.
LA - eng
KW - Second-order in time equation; linear damping; dissipative hyperbolic equation; weak solution; asymptotic behavior; stabilization; weak convergence; Hilbert space.; second-order in time; asymptotic behavior; Hilbert space; linear abstract equation
UR - http://eudml.org/doc/197368
ER -

References

top
  1. F. Alvarez, On the minimizing property of a second order dissipative system in Hilbert spaces. SIAM J. Control Optim.38 (2000) 1102-1119.  Zbl0954.34053
  2. H. Attouch and R. Cominetti, A dynamical approach to convex minimization coupling approximation with the steepest descent method. J. Differential Equations128 (1996) 519-540.  Zbl0886.49024
  3. H. Attouch and M.O. Czarnecki, Asymptotic control and stabilization of nonlinear oscillators with non-isolated equilibria. J. Differential Equations (to appear).  Zbl1007.34049
  4. H. Attouch, X. Goudou and P. Redont, A dynamical method for the global exploration of stationary points of a real-valued mapping: The heavy ball method. Communications in Contemporary Math.2 (2000) 1-34.  Zbl0983.37016
  5. B. Aulbach, Approach to hyperbolic manifolds of stationary solutions. Springer-Verlag, Lecture Notes in Math.1017 (1983) 56-66.  Zbl0525.34034
  6. H. Brezis, Opérateurs maximaux monotones et semigroupes de contractions dans les espaces de Hilbert. North-Holland, Amsterdam, Math. Studies5 (1973).  Zbl0252.47055
  7. R.E. Bruck, Asymptotic convergence of nonlinear contraction semigroups in Hilbert space. J. Funct. Anal.18 (1975) 15-26.  Zbl0319.47041
  8. P. Brunovsky and P. Polacik, The Morse-Smale structure of a generic reaction-diffusion equation in higher space dimension. J. Differential Equations135 (1997) 129-181.  Zbl0868.35062
  9. C.V. Coffman, R.J. Duffin and D.H. Shaffer, The fundamental mode of vibration of a clamped annular plate is not of one sign, Constructive Approaches to Math. Models. Academic Press, New York-London-Toronto, Ont. (1979) 267-277.  Zbl0475.73049
  10. C.M. Dafermos and M. Slemrod, Asymptotic behavior of nonlinear contraction semigroups. J. Funct. Anal.13 (1973) 97-106.  Zbl0267.34062
  11. R. Dautray and J.-L. Lions, Analyse mathématique et calcul numérique, Vol. 8, Évolution : semi-groupe, variationnel. Masson, Paris (1988).  
  12. H. Furuya, K. Miyashiba and N. Kenmochi, Asymptotic behavior of solutions to a class of nonlinear evolution equations. J. Differential Equations62 (1986) 73-94.  Zbl0563.47041
  13. J.M. Ghidaglia and R. Temam, Attractors for damped nonlinear hyperbolic equations. J. Math. Pures Appl.66 (1987) 273-319.  Zbl0572.35071
  14. J. Hale and G. Raugel, Convergence in gradient-like systems with applications to PDE. Z. Angew. Math. Phys.43 (1992) 63-124.  Zbl0751.58033
  15. A. Haraux, Asymptotics for some nonlinear hyperbolic equations with a one-dimensional set of rest points. Bol. Soc. Brasil. Mat.17 (1986) 51-65.  Zbl0637.35010
  16. A. Haraux, Semilinear Hyperbolic Problems in Bounded Domains, Mathematical Reports 3(1). Harwood Academic Publishers, Gordon and Breach, London (1987).  Zbl0875.35054
  17. A. Haraux and M.A. Jendoubi, Convergence of bounded weak solutions of the wave equation with dissipation and analytic nonlinearity. Calc. Var. Partial Differential Equations9 (1999) 95-124.  Zbl0939.35122
  18. M.A. Jendoubi, Convergence of global and bounded solutions of the wave equation with linear dissipation and analytic nonlinearity. J. Differential Equations144 (1998) 302-312.  Zbl0912.35028
  19. Z. Opial, Weak convergence of the sequence of successive approximations for nonexpansive mappings. Bull. Amer. Math. Soc.73 (1967) 591-597.  
  20. A. Pazy, On the asymptotic behavior of semigroups of nonlinear contractions in Hilbert space. J. Funct. Anal.27 (1978) 292-307.  Zbl0377.47045
  21. L. Simon, Asymptotics for a class of non-linear evolution equations, with applications to geometric problems. Ann. Math.118 (1983) 525-571.  Zbl0549.35071
  22. R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics. Springer-Verlag, New York, Appl. Math. Sci.68 (1988).  Zbl0662.35001
  23. E. Zuazua, Stability and decay for a class of nonlinear hyperbolic problems. Asymptot. Anal.1 (1988) 161-185.  Zbl0677.35069

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.